Jump to content

jobutterworth: IBOGA? anyone tried this for withdrawals and depression?


jobutterworth

Recommended Posts

jobutterworth
Hi all, I hope everyone is feeling well and "managing" as well as they can.
 
My current status = I have previously tapered venlafaxine too quick (without realising) from 150mg, and am now somewhat stable on 12.5mg. Ive just got a script for a higher dose (75mg) so that I can taper with the microbeads super slowly from now on. 
 
Im curious about something and would like some other peoples opinions (if allowed).
 
Ive looked into opioid addiction and withdrawal methods online and have come across the ancient herbal remedy called iboga/ibogaine therapy - and Im really interested in what Im reading about it..... to the point where I am actually considering going to a Holland to a treatment centre for ibogaine and ayahuasca therapy. Ive also learned a lot from Ben Greenfield about healing your brain from depression and trauma using psychedelic plants in a controlled clinical setting to re-set any negative blocks. What does anybody else think about this and I would love to know if anyone has tried this for both opioid withdrawal and as a cure for depression/stress/anxiety/PTSD.
 
I hope its allowed but I have pasted the link to the podcast. Its so fascinating!!!
 
Link to post
  • manymoretodays changed the title to jobutterworth: IBOGA? anyone tried this for withdrawals and depression?
  • Moderator

Welcome to SA.

 

We do not support using psychedelic drugs, such as ibogaine and ayahuasca, to deal with withdrawal.  In withdrawal the central nervous system is extremely sensitized, and the use of these drugs, in our view,would be very risky.  

Ayahuasca, phenethylamines, tryptamines. etc. - Symptoms ...

 

If I understand you correctly, you're now on 12.5mg Venlafaxine and plan to taper from there.  Is that correct?  You're not planning to go up to 75mg, correct?  

 

We recommend tapering by no more than 10% of current dose every four weeks.  Some have to go more slowly.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Venlafaxine.

 

Tips for tapering off Effexor (venlafaxine)

 

Here's some information about withdrawal and healing.
 
 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the pattern of healing really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous system but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of Feb. 23: 16.0mgai.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy